MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PROVISIONAL TENSIONING DEVICE; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PROVISIONAL TENSIONING DEVICE; MISC ORTHO SURGICAL INSTR
Catalog Number 391.884
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Part 391.884, lot p247358: release to warehouse date: july 29, 2016.Supplier: (b)(4).No non-conformance reports (ncr's) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.A product investigation was completed: the provisional tensioning device was received for investigation.The device is in a worn condition consistent with routine use and servicing.The etches are slightly faded, but still completely legible.The hex coupling is undamaged.No visible damage that would impact functionality was able to be identified.The devices were manually operated and each was found to correctly open and close without any issues.There was no difficulty actuating the device and no issues with the internal locking mechanism was identified.The report of difficulty actuating was unable to be confirmed and the complaint condition was not able to be confirmed.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during testing after the case was completed the surgeon and an associate attempted to feed the leftover unknown cable through two (2) provisional tensioning device, but it was unable to get the cable lock or tensioner holder to lock onto the unknown cable.There was no patient involvement.Concomitant device reported: cable/wire: (part/lot unknown, quantity unknown) this report is for a provisional tensioning device.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional concomitant device: cable tensioner (part/lot unknown, quantity unknown).

Brand Name
PROVISIONAL TENSIONING DEVICE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8411526
Report Number2939274-2019-56928
Device Sequence Number14035347
Product Code LXH
UDI-Device Identifier10886982198365
UDI-Public(01)10886982198365
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number391.884
Device Lot NumberP247358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2019
Initial Date Received by Manufacturer 01/13/2019
Supplement Date Received by Manufacturer03/12/2019
Initial Report FDA Received Date03/12/2019
Supplement Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1